Format

Send to

Choose Destination
See comment in PubMed Commons below
Lancet. 2001 May 5;357(9266):1411-2.

Effect of highly active antiretroviral therapy on frequency of oral warts.

Author information

  • 1Department of Stomatology and the Oral AIDS Center, University of California at San Francisco, San Francisco, CA, USA. dgre@itsa.ucsf.edu

Abstract

To investigate changes in the pattern of oral disease associated with highly active antiretroviral therapy (HAART), we assessed the frequency of these lesions in our clinic over 9 years. We retrospectively studied 1280 patients seen between July, 1990, and June, 1999, and related oral findings to medication use, immune function, and viral load. We found significant decreases in oral candidosis, hairy leucoplakia, and Kaposi's sarcoma over time, but no change in the occurrence of aphthous ulcers. There was an increase in salivary-gland disease and a striking increase in warts: three-fold for patients on antiretroviral therapy and six-fold for those on HAART (p=0.01). This pattern of oral disease in a referral clinic suggests that an increase in oral warts could be occurring as a complication of HAART.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk